Indian Journal of Critical Care Medicine
An open access publication of ISCCM™ 
 
Users online: 36 
     Home | Login 
  About Current Issue Archive Search Instructions Online Submission Subscribe Etcetera Contact  
  Navigate Here 
 »   Next article
 »   Previous article
 »   Table of Contents

 Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1309    
    Printed93    
    Emailed0    
    PDF Downloaded242    
    Comments [Add]    
    Cited by others 2    

Recommend this journal

 

 CASE REPORT
Year : 2012  |  Volume : 16  |  Issue : 1  |  Page : 55--57

Anaphylaxis to artesunate?


1 Department of Neuroanaesthesiology, All India Institute of Medical Sciences, New Delhi, India
2 Department of Microbiology, Pandit B.D. Sharma Post Graduate Institute of Medical Sciences, Rohtak, Haryana, India
3 Department of Anaesthesiology and Intensive Care, Institute of Medical Sciences, Banaras Hindu University,Varanasi, India

Correspondence Address:
G R Agrawal
Department of Anaesthesiology and Intensive Care, Institute of Medical Sciences, Banaras Hindu University, Varanasi 221005
India
Login to access the Email id


DOI: 10.4103/0972-5229.94440

Get Permissions

Artesunate, an artemissin derivative is a highly efficacious and relatively safe antimalarial agent. Common adverse reactions to artemissin derivatives are nausea, vomiting, anorexia and dizziness. More serious but less-frequent toxic effects of artesunate use are neutropenia, anemia, hemolysis, elevated liver enzymes and severe allergic reactions. However, anaphylactic reaction to artesunate is a rare entity. Here, we report a case of anaphylaxis to parenteral artesunate and its successful management in a female patient to whom intravenous artesunate was administered during surgery under general anesthesia.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Online since 7th April '04
Published by Medknow